Idaho, 2020Funnel Cloud in Idaho, June 9, 2020
June 9, 2020 · NWS OTX · 1 event in 1 county or zone
Pacific coast moisture and lift, associated with a passing warm front, brought rain, light winds, and a funnel cloud to the Idaho Panhandle on June 9th. Increasing rain moved through Washington in the early morning and reached the Idaho Panhandle by late morning and afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Pacific coast moisture and lift, associated with a passing warm front, brought rain, light winds, and a funnel cloud to the Idaho Panhandle on June 9th. Increasing rain moved through Washington in the early morning and reached the Idaho Panhandle by late morning and afternoon. It was cloudy and rainy most of the day with light winds up to 15 mph. Locations in the central Panhandle, such as Coeur d Alene and Post Falls, were overcast mid-day with low cloud cover and a light drizzle. The Pappy Boyington Airport in Coeur d Alene received a total rainfall of 0.02 inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 9, 9:52 AM PST, 18 minutes earlier.
Area forecast discussion, Jun 9, 9:52 AM PST, 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1052 AM PDT Tue Jun 9 2020
.SYNOPSIS...
It will be a cool and rainy day today in the Inland NW. Wednesday
through Friday will be much warmer. Thursday will see a renewed
chance of thunderstorms, with a better chance of strong thunderstorms
on Friday. Expect showery and cool weather for the weekend and
even into early next week.
&&
.DISCUSSION...
Morning update: Isentropic lift associated with a warm front has
brought an area of increasing rain this morning in the Cascades,
across the Columbia Basin, and into Eastern WA. Made an update to
POP's based on what has fallen so far along with radar trends and
latest model data which suggest rain will move into the Idaho
Panhandle late morning and early afternoon. The rain shadow off
the high Cascades has kept the Okanogan/Methow valleys on the
drier side compared to the rest of the region so far. Most areas
should still get some rain although highres models suggest the
Okanogan Valley from Omak up to Oroville may remain shadowed into
the afternoon so limited POP's to chance in this area. JW
&&
.AVIATION...
18Z TAFS: Widespread rain will continue to move into the region
today impacting all TAF sites. Cigs should remain in the low-
MVFR category for most sites but an hour or two of IFR cigs can't
be ruled out. Rain should end west to east, allowing cigs to lift
in the evening, but then lower again overnight. For most TAF sites
stratus will be the most prevalent but lighter winds and some
clearing overnight will give KMWH a better chance of fog
formation around 12z Wed. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 49 72 51 77 54 / 100 40 10 10 10 30
Coeur d'Alene 53 49 71 50 76 54 / 90 60 10 10 20 20
Pullman 55 46 72 52 76 53 / 100 40 10 20 10 20
Lewiston 62 53 78 58 82 60 / 70 40 10 20 10 20
Colville 56 46 72 49 80 52 / 90 30 20 10 30 40
Sandpoint 53 49 69 50 75 54 / 100 70 40 10 20 30
Kellogg 51 49 69 51 76 55 / 90 70 40 10 20 20
Moses Lake 65 48 81 55 82 57 / 70 10 0 10 10 20
Wenatchee 62 51 78 56 79 58 / 60 20 0 0 20 30
Omak 60 50 76 54 78 57 / 40 20 10 10 30 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 9, 3:57 AM PST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
457 AM PDT Tue Jun 9 2020
IDZ001>004-026-027-WAZ031>038-041>044-101200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
457 AM PDT Tue Jun 9 2020
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Thunderstorms are expected for the region on Thursday and/or
Friday. Some of these storms could be strong to severe with hail
or damaging winds.
Funnel Cloud, Kootenai
- When
- June 9, 10:10 AM PST to 10:15 AM PST
- Where
- Kootenai County, 0.36 mi N of (Coe)coeur D'Alene A
- Reported by
- Public
- Coordinates
- 47.775, -116.819
A member of the public reported, through a timeline of photos, a funnel cloud formation over the Coeur d Alene Pappy Boyington Airport.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Texas, June 9, 20202 deaths · 2 injured · 58 kt wind · 32 events
- Flooding in Missouri, June 9, 20201 death · $15,000 · 7 events
- Hail and High Wind in Nebraska, June 9, 2020$1.1 million · 2 in hail · 22 events
- Flash Flooding and Flooding in Iowa, June 9 to 11, 2020$1.1 million · 9 events
- Flash Flooding and Damaging Winds in South Dakota, June 9, 2020$564,000 · 78 kt wind · 19 events
- Flood and Hail in South Dakota, June 9, 2020$761,000 · 1.75 in hail · 12 events
- High Wind and Strong Wind in Kansas, June 9 to 10, 2020$218,000 · 51 kt wind · 18 events
- Flash Flooding and Heavy Rain in Minnesota, June 9 to 10, 2020$290,000 · 6 events
- Flood in Minnesota, June 9 to 10, 2020$300,000 · 1 event
- Damaging Winds in Michigan, June 9, 2020$170,000 · 57 kt wind · 7 events
- Damaging Winds and Heavy Rain in Iowa, June 9 to 10, 202056 kt wind · 54 events
- Damaging Winds in Georgia, June 9 to 10, 2020$76,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 902016.